Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 9, 2020, 3:20 AM EST. It took effect at Feb 9, 2020, 10:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 3:20 AM EST (08:20 UTC)
- In effect from
- Feb 9, 2020, 10:00 AM EST
- Expired
- Feb 10, 2020, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
496 WHUS72 KMFL 090820 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 320 AM EST Sun Feb 9 2020 AMZ630-650-651-670-671-091630- /O.NEW.KMFL.SC.Y.0009.200209T1500Z-200210T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 320 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...In Atlantic, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay. * WHEN...From 10 AM this morning to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
5 follow-up statements
438 WHUS72 KMFL 091451 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 951 AM EST Sun Feb 9 2020 AMZ630-650-651-670-671-092300- /O.CON.KMFL.SC.Y.0009.200209T1500Z-200210T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 951 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...In Atlantic, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay. * WHEN...through 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ https://www.weather.gov/miami
077 WHUS72 KMFL 092014 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 314 PM EST Sun Feb 9 2020 AMZ630-650-651-670-671-100415- /O.EXT.KMFL.SC.Y.0009.000000T0000Z-200210T1500Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 314 PM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...In Atlantic, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
533 WHUS72 KMFL 100228 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 928 PM EST Sun Feb 9 2020 AMZ630-650-651-670-671-101500- /O.CON.KMFL.SC.Y.0009.000000T0000Z-200210T1500Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 928 PM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...In Atlantic, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
685 WHUS72 KMFL 100823 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 323 AM EST Mon Feb 10 2020 AMZ630-650-651-670-671-101500- /O.CON.KMFL.SC.Y.0009.000000T0000Z-200210T1500Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 323 AM EST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
438 WHUS72 KMFL 101459 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 959 AM EST Mon Feb 10 2020 AMZ630-650-651-670-671-101600- /O.EXP.KMFL.SC.Y.0009.000000T0000Z-200210T1500Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 959 AM EST Mon Feb 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The easterly winds have decreased below 20 knots this morning over the Atlantic waters of South Florida and should remain below 20 knots through rest of this morning into the afternoon hours. Therefore, the Small Craft Advisory will be allow to expire at 10 AM EST this morning. $$ https://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 1:48 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 9, 1:48 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
148 AM EST Sun Feb 9 2020
.Short Term...
Today and Tonight...
An area of high pressure will continue to dominate the weather
pattern across South Florida today. Winds will continue to increase
out of the east northeast as the pressure gradient across the
region increases. This will also allow for temperatures to continue
to warm as highs will range from the mid to upper 70s across the
east coast metro areas to the lower 80s across the southwestern
interior. With the increased east to northeasterly flow, this will
also allow for warmer temperatures on Sunday night as they are
expected to drop to around 60 across the northwestern interior to
around 70 across the east coast metro areas. A slight chance of
showers cannot be ruled out later on Sunday and into Sunday night
across the Atlantic waters and east coast areas as the lower level
moisture continues to increase as well.
.Long Term...
Monday through Wednesday...
A low amplitude pattern will prevail early in the period with a
gradual transition towards increased ridging aloft from the
southeast Gulf of Mexico through the Bahamas. Surface high pressure
initially located over the eastern Carolinas will shift east into
the western Atlantic with time, causing winds to veer from east to
southeast by mid week. A few showers are possible with the increase
in low-level moisture on Monday before increased ridging likely
shuts down precip chances through mid week. Temperatures will be on
the upswing, with highs rising into the 80s and lows in the 60s to
around 70.
Thursday through Sunday...
The deterministic forecast models are in good agreement regarding a
mid-level trough which is forecast to advance from the Upper Midwest
through New England. There are subtle differences in how much the
northwestern periphery of the expansive mid-level ridge will be
eroded as a result. It does appear there will be a general tendency
for the ridge to shift east with time, allowing for a low-level
trough/surface cold front to reach northern/central Florida late
in the week. With upper support waning the front is expected to
weaken while approaching our area by Friday into Friday night.
Shower chances may increase a bit during this period, but there is
uncertainty owing to differences in how models are handling the
strength of the ridging and resultant forcing along the weakening
frontal zone. Regardless of these differences it does appear that
seasonal temperatures should continue into the weekend.
&&
.Marine...
Winds will start to increase out of the east northeast today across
the Atlantic and Gulf coastal waters. This will create hazardous
marine conditions across the Atlantic waters today with wind speeds
ranging between 20 to 25 knots and seas building up to 5 to 7 feet.
A shower or two cannot be ruled out across the Atlantic waters.
Hazardous marine conditions will continue across the Atlantic into
tonight.
&&
.Aviation (06Z TAFS)...
VFR conditions will prevail throughout the forecast period. East
northeast winds around 10 knots overnight will increase by the
middle of Sunday morning and they will become gusty during the
afternoon hours.
&&
.Beach Forecast...
There will be a high risk of rip currents across the Atlantic Coast
beaches with the winds increasing out of the east northeast
throughout the day. The rip currents will remain elevated through
the early portion of the week.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 75 67 78 68 / 0 10 30 10
Fort Lauderdale 76 70 79 70 / 10 20 20 10
Miami 77 69 80 70 / 10 10 20 10
Naples 79 64 81 65 / 0 0 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST this morning through Monday
evening for FLZ168-172-173.
AM...Small Craft Advisory from 10 AM this morning to 7 AM EST Monday
for AMZ630-650-651-670-671.
GM...None.
&&
Short Term and Aviation/Beaches/Marine...CWC
Long Term...SPMHazardous weather outlook, Feb 8, 4:59 PM EST, 10 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 459 PM EST Sat Feb 8 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 459 PM EST Sat Feb 8 2020 ...Elevated Risk of Rip Currents for the Gulf and Atlantic Beaches Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents across the Gulf Coast beaches until 7 pm tonight. There is a moderate risk of rip currents for the Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The rip current risk could increase across the Atlantic Coast beaches for the second half of the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:20 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.